MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. SENOMARK BREAST TISSUE MARKER; IMPLANTABLE CLIP

BARD PERIPHERAL VASCULAR, INC. SENOMARK BREAST TISSUE MARKER; IMPLANTABLE CLIP
Model Number SMEC7R
Medical Device Problem Codes Positioning Failure (1158); Difficult to Insert (1316); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation of the reported event is currently underway.(b)(4).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during placement of a breast tissue marker, the marker applicator allegedly was difficult to insert into the probe.The clip was unable to deploy and the marker applicator was removed with difficulty and the tip of the applicator allegedly detached and remained in the sample notch of the probe.It was further reported that a second clip was not placed.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a lot history review was conducted and it was determined that a device history record (dhr) review was not required, however required.The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one senomark ultra marker applicator and two electronic photos were provided for evaluation.Based on the photo review, one partial encor probe cannula with marker applicator visible in the aperture, one partial marker plunger rod without the applicator, and one partial marker applicator with a plunger rod inserted can be seen laying on a flat surface.Approximately 5in.Of each distal end of the devices are visible in the photos.During evaluation of the returned marker applicator, it was noted the plunger rod was received in the fully advanced position, the distal end of the applicator was detached and returned within the probe used in the event.The detached portion of the applicator contained one pga pad and wireform.The push rod was also noted to have a detached and damaged distal end.Therefore, based on the returned sample condition, the investigation is confirmed for the reported deployment failure, removal difficulty, and detachment.The investigation is inconclusive for the reported insertion difficulties as the device was unable to be functionally tested with the returned probe.Per the reported event details, "excessive force was required to depress the plunger".Although it is likely the excessive force used contributed to the reported deployment failure and remove issues, the definitive root cause for the reported failures could not be determined based upon the provided information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
SENOMARK BREAST TISSUE MARKER
Common Device Name
IMPLANTABLE CLIP
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7892033
Report Number2020394-2018-01747
Device Sequence Number2726201
Product Code NEU
UDI-Device Identifier00801741032011
UDI-Public(01)00801741032011
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSMEC7R
Device Catalogue NumberSMEC7R
Device Lot NumberVTBU00316
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Initial Date Received by Manufacturer 08/23/2018
Supplement Date Received by Manufacturer01/09/2019
Initial Report FDA Received Date09/19/2018
Supplement Report FDA Received Date01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1